MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES
Model Number 72200095
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the blade was activated, metal flakes shed from the inner blade.No patient injuries were reported.
 
Additional Manufacturer Narrative
The outer diameter of the inner blade surface has wear damage.This surface condition indicates pressure/force was applied to the device.Metal shavings can result from excessive ¿side-loading¿ on the blade during use.There is drag felt with rotation of the inner and outer blade.This is a symptom of damage caused by this pressure as well.As a result, binding, shavings and seizing can occur.No root cause related to the manufacture of the device can be established.Use error may have been a contributing factor for this event.

Brand Name
INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6799364
Report Number1219602-2017-00935
Device Sequence Number13732044
Product Code HAB
UDI-Device Identifier03596010555694
UDI-Public(01)03596010555694(17)220323(10)50654672
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number72200095
Device Catalogue Number72200095
Device Lot Number50654672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1